MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POLARSTEM STEM STD TI/HA 2 NON-CEM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. POLARSTEM STEM STD TI/HA 2 NON-CEM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 75100465
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after primary surgery (thr), the patient had a lesser trochanter fracture which caused the implant to sink.Unknown cause of the fracture.The surgeon did not believe the fracture to be caused by the device.Backup from smith&nephew was available.All x-rays and medical records available have been attached.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
A lesser trochanter fracture was reported after primary surgery.A polarstem stem std ti/ha 2 non-cem had been implanted, which intent use is in treatment.The product was not returned for investigation furthermore it is not known if the stem was explanted.The product history review reveal no deviations which could explaine the bone fracture.It will not be assumed that the product did not function as intended.Based on the documentation provided, although the x-ray supports the complaint, the root cause of the reported events could not be definitively concluded.However, an unrecognized intraoperative fracture, trauma postop, and/or thinning of the cortex cannot be ruled out as possible contributing factors to the reported events.The patient impact beyond the reported periprosthetic fracture, stem subsidence and revision could not be determined.No further medical assessment can be rendered at this time.In our current instruction for use for hip implants 12.23 ed.05/16 bone fracture is a known and possible side effect of a total hip replacement (ter) and is covered in our specific risk file.At that time of investigation the root cause can not be determined and s+n will monitor this device for similar issues.

Brand Name
POLARSTEM STEM STD TI/HA 2 NON-CEM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10492206
Report Number1020279-2020-04386
Device Sequence Number2828205
Product Code JDG
UDI-Device Identifier07611996118568
UDI-Public07611996118568
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75100465
Device Catalogue Number75100465
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332530X2, 71335550-4950-6500, 71342800 75100465,; 71332530X2, 71335550-4950-6500, 71342800 75100465,
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;